MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD NON-CAT SCREW FOR 300-253 BLADES/ARMS; N/A

INTEGRA LIFESCIENCES MANSFIELD NON-CAT SCREW FOR 300-253 BLADES/ARMS; N/A
Model Number 300SRW253
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
The following was reported via medwatch uf/importer report #(b)(4): "morse retractor broke while being used to hold open patient's sternum.Screw and attachment piece broke off." original intended procedure: emergent aortic valve replacement.It was subsequently reported that the screws and the metal piece that broke off fell into the surgical site.The fragments were removed by the doctor's hands; all broken parts were recovered.An x-ray was obtained to assure no parts were left in patient; no fragments were found.It was reported that the patient was under anesthesia at the time of the event.There was a 5-10 minute delay of surgery due to the product problem.There was no injury to the patient.No medical intervention was required.Staff obtained a new morse retractor; once all pieces were removed, the surgeon continued the case as normal.It was reported that the device was sent to the facility's reprocessing department for repair.
 
Additional Manufacturer Narrative
The non-cat screw for 300-253 blades/arms (300srw253) was not returned; therefore, an evaluation of the device could not be performed.Lot number information has not been provided and thus, the device history record (dhr) could not be reviewed.A definitive root cause could not be determined.The issue of breaking may be the result of excessive force or environmental damage to the blades.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
NON-CAT SCREW FOR 300-253 BLADES/ARMS
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17076448
Report Number3014334038-2023-00082
Device Sequence Number2212933
Product Code GAD
UDI-Device Identifier10381780457091
UDI-Public10381780457091
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number300SRW253
Device Catalogue Number300SRW253
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/10/2023
Supplement Date Received by Manufacturer06/13/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date06/26/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age73 YR
Patient SexMale